Alert archive / Illinois / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 69, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 26, 2004, 5:48 PM CDT for Clay County, Illinois. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2004, 5:48 PM CDT (22:48 UTC)
- Expired
- May 26, 2004, 6:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Clay County, IL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 5:35 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
216 WUUS53 KILX 262248 SVRILX ILC025-262345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 547 PM CDT WED MAY 26 2004 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAY COUNTY IN SOUTH CENTRAL ILLINOIS * UNTIL 645 PM CDT * AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF OSKALOOSA...OR ABOUT 8 MILES EAST OF SALEM...MOVING EAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FLORA LOUISVILLE SAILOR SPRINGS CLAY CITY THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 3882 8871 3864 8870 3862 8828 3878 8831 $$ GOETSCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 9:33 PM CDT, 20 hours 15 minutes earlier.
Area forecast discussion, May 25, 9:33 PM CDT, 20 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 933 PM CDT WED MAY 25 2004 .DISCUSSION...LATEST SURFACE ANALYSIS HAD A FRONTAL BOUNDARY EXTENDING ACROSS ILLINOIS FROM JUST SOUTH OF CHAMPAIGN/URBANA TO NEAR SAINT LOUIS MISSOURI...AND ON INTO THE SOUTHERN PLAINS. A WAVE WAS NOTED ALONG THE FRONT NEAR SAINT LOUIS AND THIS WILL HELP PULL THE FRONT SOUTH OF FORECAST AREA OVER THE NEXT FEW HOURS. THE DEPARTURE OF THE FRONT WILL END THE PRECIPITATION OVER SOUTHERN SECTIONS OF THE FORECAST AREA. THIS IS PRETTY WELL COVERED BY CURRENT FORECAST...SO ONLY MINOR TWEAKS WILL BE NEEDED THIS EVENING. && .PREV DISCUSSION...FORECAST CHALLENGES AHEAD INCLUDE CONVECTION COVERAGE ACRS FCST AREA THIS EVENING AND CHANCES FOR PRECIP AGAIN WITH WARM FRONT LT TOMORROW NIGHT AND SATURDAY MORNING. ACTIVE PATTERN TO HOLD ACRS THE MIDWEST AS MODELS SUGGEST UPPER TROF TO DEEPEN ACRS THE GREAT LAKES EARLY NEXT WEEK BRINGING CHANCES OF PRECIP JUST ABOUT EVERY OTHER DAY. NOT A GREAT DEAL TO ARGUE ABOUT WITH THE MODELS AT LEAST INTO EARLY SUNDAY. WL TEND TO SIDE MORE WITH THE ETA MODEL WITH FRONTAL AND QPF PLACEMENT. SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT... 18Z SFC ANALYSIS INDICATING COLD FRONT TRACKING STEADILY SE ACRS NW IL. SFC WAVE ON FRONT LOCATED NEAR MKC WITH SECONDARY PSEUDO-WARM FRONT ACRS NRN MO WITH MID TO UPPER 70 DEW POINTS ALONG AND SOUTH OF BNDRY. 18Z ILX SOUNDING INDICATING UNIDIRECTIONAL SHEAR SUGGESTING MORE OF LINEAR CONVECTIVE MODE THIS EVENING BUT SVL MESOSCALE BOUNDARIES SEEN ON VISIBLE...NOT COUNTING THE SYNOPTIC SCALE COLD FRONT COULD SPIN UP A TORNADO. PWATS SOME 150-175% OF CLIMATOLOGICAL NORMS SO PLENTY OF JUICE AVAILABLE FOR SOME EXCESSIVE RAINFALL WITH THE STRONGER STORMS. WILL KEEP THE CURRENT FLOOD WATCH GOING ACRS THE SE UNTIL MIDNIGHT CDT ROUGHLY ALONG AND SOUTH OF A TAYLORVILLE TO MARSHALL LINE WHERE HEAVY RAINS FELL ACRS THIS AREA YESTERDAY. STORMS TO EXIT THE FAR SOUTHEAST FRIDAY MORNING WITH HIGH PRESSURE SETTLING IN FROM THE NORTH. ETA A BIT FASTER AND MORE AGGRESSIVE IN SHOWING WARM ADVECTION PRECIP BREAKING OUT ALONG AND NORTH OF THE WARM FRONT LATE FRIDAY NIGHT AND SATURDAY MORNING. GFS KEEPING STRONGEST THETA-E ADVECTION OUT TO OUR WEST AND NORTH SO FOR NOW WL JUST HAVE LOW POPS MENTIONED ACRS THE FAR NORTHERN COUNTIES SATURDAY MORNING. POSITION OF LOW LVL JET AND 850 MB THETA-E ADVECTION SUGGESTS PRECIP CHANCES LOOK REASONABLE SATURDAY NIGHT. LONG TERM...SUNDAY THROUGH THURSDAY... STRONG UPPER TROF TO PUSH ACRS THE LOWER LAKES SUNDAY AFTN AND EVENING SETTING THE STAGE FOR MORE ACTIVE STORMS OVER THE MIDWEST. BASED ON CURRENT TIMING IN MODELS...IT APPEARS FROPA WILL OCCUR DURING THE EVENING HOURS ACRS THE NW AND BY MIDNIGHT OVER THE FAR SE COUNTIES. UPPER LOW THAN FORECAST TO SLOWLY MIGRATE SE ACRS THE GREAT LAKES WITH SVL SHORTWAVES EMBEDDED IN THE BROAD CYCLONIC FLOW KEEPING PRECIP CHANCES GOING INTO THE MIDDLE PORTION OF NEXT WEEK ALONG WITH SLIGHTLY BELOW NORMAL TEMPS. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...FLOOD WATCH TONIGHT ROUGHLY ALONG AND SOUTH OF A TAYLORVILLE TO MARSHALL LINE. && BAK/SMITH
Hazardous weather outlook, May 26, 11:05 AM CDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1105 AM CDT WED MAY 26 2004 ILZ027>031-036>038-040>057-061>063-066>068-071>073-262300- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE... DECATUR...EFFINGHAM...FLORA...GALESBURG...HAVANA...JACKSONVILLE... LAWRENCEVILLE...LINCOLN...MATTOON...PEORIA...SHELBYVILLE... SPRINGFIELD AND TAYLORVILLE 1105 AM CDT WED MAY 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE FOR SEVERE THUNDERSTORMS THIS MORNING THROUGH TONIGHT MAINLY ALONG AND SOUTH OF INTERSTATE 70. THE PRIMARY THREAT WILL BE LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL. OTHERWISE...THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS ALL OF CENTRAL AND SOUTHEAST ILLINOIS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR SEVERE THUNDERSTORMS ON THURSDAY INTO THURSDAY NIGHT ACROSS CENTRAL AND SOUTHEAST ILLINOIS. THE PRIMARY THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. HOWEVER...ISOLATED TORNADOES ARE ALSO POSSIBLE. A COLD FRONT WILL PUSH THROUGH CENTRAL AND SOUTHEAST ILLINOIS ON THURSDAY AND ALLOW THUNDERSTORMS TO DEVELOP. THE RISK FOR THUNDERSTORMS WILL RETURN TO THE AREA SATURDAY NIGHT AND LAST THROUGH MEMORIAL DAY. SOME OF THESE STORMS SUNDAY INTO MONDAY COULD REACH STRONG TO SEVERE LIMITS. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT MAINLY ALONG AND SOUTH OF INTERSTATE 70. 13
In the hours before
Special weather statement, May 26, 1:15 PM CDT, 4 hours 33 minutes before
ILZ066>068-071>073-261845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 115 PM CDT WED MAY 26 2004 ...SEVERE THUNDERSTORM WATCH 292 IS NO LONGER IN EFFECT FOR PORTIONS OF SOUTHEAST ILLINOIS... THE FOLLOWING COUNTIES ARE NO LONGER IN SEVERE THUNDERSTORM WATCH 292...EFFINGHAM...JASPER...CRAWFORD...CLAY...RICHLAND... LAWRENCE. BARKER
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 6:08 PM CDT | Severe Thunderstorm Warning | ILX | Richland | 67 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.